# SDR 2012FA0000579

- Difficulty date: August 20, 2012
- Submitted: August 20, 2012
- Operation: General aviation
- Aircraft: N796JS
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697451
- Aircraft time: 371 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Scissor Link
- Part number: 691334
- Condition: Detached
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER TAKEOFF, LANDING GEAR RETRACTED, PILOT NOTED THAT THE "HYD PUMP" ANNUNCIATOR STAYED ON.  ON ARRIVAL AT DESTINATION, PILOT SELECTED GEAR DOWN AND ALL THREE GREEN LIGHTS ILLUMINATED.  SOMETHING DIDN'T FEEL RIGHT WITH THE ACFT AND A FLY-BY OF THE CONTROL TOWER REVEALED THAT THE NOSE WHEEL WAS POSITIONED SIDE-WAYS, NOT IN LINE WITH THE ACFT.  PERFORMED AN EXTENDED RUNWAY LANDING, HOLDING THE NOSE UP AS LONG AS POSSIBLE TO REDUCE AIRSPEED. OPERATOR PERFORMED SAFE LANDING BUT NLG TIRE, TUBE, AND WHEEL WERE DAMAGED.  ON INSPECTION IT WAS REVEALED THAT THE NOSE WHEEL CENTER SCISSORS BOLT FELL OUT IN FLIGHT.  SUSPECT COTTER PEN FAILED DUE TO TOW STRAP INTERFERENCE DURING GROUND TOWING, CAUSING THE COTTER PEN TO WORK HARDER AND BREAK.  REPLACING THE CASTELLATED NUT WITH ANOTHER CASTELLATED NUT WHICH INCORPORATES A FIBER-LOCKING FEATURE, IN ADDITION TO A COTTER PEN.  ADVISE OPERATORS TO PAY EXTRA CLOSE ATTENTION TO THE NLG SCISSORS DURING PRE-FLIGHT INSPECTIONS.
